Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had unprotected sex. Developed pharyngitis and candida. Chances of HIV?

Answered by
Dr.
Dr. S. Murugan

HIV AIDS Specialist

Practicing since :1974

Answered : 2764 Questions

default
Posted on Tue, 8 Jan 2013 in HIV and AIDS
Question: Hello Doctor , 18 days ago now I gave head ( gave fellation ) for no more than 5 secondes and stopped my partner didnt come in my mouth . 7 days after i started to have candida in my mouth , with fever . 2 days ago I also developed a pharyngitis , my doctor prescribed me 3 medications for these two problems ( candida , pharyngitis ) , but tonight I had two stool of diahrea ( though diahrea is mentioned as possible side effects for the 3 medication) . What do you think , these symptoms candido, fever, pharyngitys, diahrea evoke the begining of HIV dont they ? but the risk I have taken is so small isnt it ? also I took a test at day 10 post sexual inercourse both elisa and P24 and they were negative , what do you think , please help me ?
doctor
Answered by Dr. S. Murugan 1 hour later
Hi,
welcome to XXXXXXX
Thanks for posting you query.

Fellatio for 5 seconds without any ejaculation of semen is quite unlikely to cause HIV.

Whereas candiada infection and other bacterial infections both STD and non STD are quite possible. As your physician already giving you treatment for both candida and bacterial infections you will be alright soon. As you have pointed out that the loose stools may be due to side effects of the drug. Change of the drug will help in this regard. If you have the problem persisting the you have to go for a culture and sensitivity test taken from a swab from your throat.
P24 antigen test is highly sensitive as early as within a week and when it is negative after 10 days the possibility of HIV is quite unlikely.
Moreover the earliest symptoms of HIV can occur only after 3-4 weeks no earlier than this. So need not worry about HIV. But having an ELISA or antibody test after 3 months is a wiser decision.
Wish you a speedy recovery.
Dr S.Murugan



Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Candidiasis

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

my husband has prosititis and has been on antbotic doxycyclin for 4 months. everytime we have sex he complains about his balls are in pain like on fire. we have both been to the doctor many times tested for std, yeast infection, bacterial infections and so on. my doctor said last week im normal i thought it was me but wasnt. he went to the uroligist and his doctor said this is normal that he has many patients with the same problem. my doctor will not give me any medicine . do you have any suggestions its really taking alot out of us . what is going on? please help us. thanks

doctor1 MD

I am 54 years old and have a very normal active heterosexual sex life with my wife with no out of marraige affairs. I have a dull pain under my penis head on left and it seems to be pretty constant. I hae had it for about a week now. My wife did just get over a yeast infection but I dont think we were active during her treatment. What could this be?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...